MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA; GUIDE, SURGICAL, INSTRUMENT

COVIDIEN LP LLC NORTH HAVEN EEA; GUIDE, SURGICAL, INSTRUMENT
Model Number EEATAID25D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to use, the introducer was spiked on to the stapler and the staff of the introducer broke.The surgeon did not want to use the stapler as the spike was little bent, opened a second stapler.There was no patient involvement.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.Visual inspection noted that the introducer was observed to be broken at grasping notch.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the observed condition may occur if excessive force is used to insert the end to end anastomosis (eea) instrument with the introducer.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
EEA
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7646141
Report Number1219930-2018-03477
Device Sequence Number1550611
Product Code FZX
UDI-Device Identifier10884521045712
UDI-Public10884521045712
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberEEATAID25D
Device Catalogue NumberEEATAID25D
Device Lot NumberK7J0001X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1